MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCJH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient (b)(6) underwent an atrial fibrillation (afib) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis, surgical intervention, and prolonged hospitalization.It was reported that while ablating in the left atrial appendage, the physician felt a steam pop.The patient had a slight drop in their blood pressure.The patient had a pericardial effusion that was confirmed via the ice catheter.The patient had a pericardiocentesis and 5.5 liters or 5500 ccs of fluid was removed.Cardiovascular surgeons were standing by.They were able to close the left atrial appendage with a closure device to stop the effusion.The patient was stable during the entire procedure.The patient stayed overnight for observation in the icu.The physician felt the effusion was from the steam pop that occurred at the base of the appendage.They used a maximum of 45 watts during the ablation.Additional information was received on 13-mar-2022.The lot number is unknown as the catheter packaging was thrown away.The patient outcome of the adverse event is improved.The patient required extended hospitalization as the patient stayed in the icu overnight for recovery from blood loss and monitoring of effusion with drain left in place.A smartablate generator with ref # m490002 and sn # (b)(4) was used.A transseptal puncture was performed with a baylis, nrg transseptal needle standard curve c0, nrg-e-hf-71-c0.Prior to noting the pericardial effusion, ablation was performed.An irrigated catheter was used in the event, the flow setting was 30ml/min (per ifu for navistar thermocool catheter above 30w).Correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.Force visualization features used were graph, dashboard, and vector.The visitag module was used, the parameters for stability used were 3mm, 5s @ 2mm tag size.No additional filter was used with the visitag.Time color option was used prospectively.
 
Additional Manufacturer Narrative
The device evaluation was completed on 19-apr-2022.It was reported that a 76-year-old male patient (110 kgs) underwent an atrial fibrillation (afib) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis, surgical intervention, and prolonged hospitalization.It was reported that while ablating in the left atrial appendage, the physician felt a steam pop.The patient had a slight drop in their blood pressure.The patient had a pericardial effusion that was confirmed via the ice catheter.The patient had a pericardiocentesis and 5.5 liters or 5500 ccs of fluid was removed.Cardiovascular surgeons were standing by.They were able to close the left atrial appendage with a closure device to stop the effusion.The patient was stable during the entire procedure.The patient stayed overnight for observation in the icu.The physician felt the effusion was from the steam pop that occurred at the base of the appendage.They used a maximum of 45 watts during the ablation.Device evaluation details: the product was returned to biosense webster for evaluation.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed that the sleeving was cut to gain access to the anchor.Per the event, several tests were performed.The magnetic, temperature features were tested, and no issues were observed.In addition, the product was deflecting and irrigating correctly.No malfunctions were observed during the product analysis.During product analysis, the lot number was verified to be 30433984m.This was verified by electronically erasable programmable read only memory (eeprom) file.A manufacturing record evaluation (mre) was performed for the finished device [30433984m] number, and no internal actions related to the reported complaint condition were identified.Based on the mre, the d 4.Lot, d 4.Expiration date, h 4.Device manufacture date have been updated.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The ifu (instruction for use) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14041818
Report Number2029046-2022-00746
Device Sequence Number6288368
Product Code OAD
UDI-Device Identifier10846835000573
UDI-Public10846835000573
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model NumberNI75TCJH
Device Catalogue NumberNI75TCJH
Device Lot Number30433984M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR SPARE-US; UNK BAYLIS, NRG NEEDLE NRG-E-HF-71-C0; UNK MERIT TRANSSEPTAL SHEATH; UNK MERIT TRANSSEPTAL SHEATHS; UNK_CARTO 3; UNK_LASSOSTAR CATHETER; UNK_SMART TOUCH BIDIRECTIONAL SF; UNK_SOUNDSTAR
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight110 KG